Alert archive / California / Wind Advisories in 2018
Wind Advisory 7, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 25, 2018, 2:26 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 2:26 PM PDT (21:26 UTC)
- Expired
- Mar 26, 2018, 12:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
914 WWUS76 KHNX 252126 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 226 PM PDT Sun Mar 25 2018 CAZ098-099-260700- /O.NEW.KHNX.WI.Y.0007.180325T2126Z-180326T0700Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Rosamond, Edwards AFB, and Mojave 226 PM PDT Sun Mar 25 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until midnight PDT tonight. * WINDS...West 20 to 30 mph with gusts up to 50 mph mainly below mountain passes and canyons. * TIMING...Winds increasing through late afternoon then diminishing by midnight tonight. * IMPACTS...Dangerous driving conditions due to crosswinds... especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
851 WWUS76 KHNX 260656 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1156 PM PDT Sun Mar 25 2018 CAZ098-099-260800- /O.EXP.KHNX.WI.Y.0007.000000T0000Z-180326T0700Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Rosamond, Edwards AFB, and Mojave 1156 PM PDT Sun Mar 25 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Winds have decreased below advisory level. However gusty winds to 35-40 mph may continue for the next hour or so. $$ MV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:15 AM PDT, 11 hours 11 minutes earlier.
Area forecast discussion, Mar 25, 3:15 AM PDT, 11 hours 11 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 315 AM PDT Sun Mar 25 2018 .SYNOPSIS... A weak low pressure system moving through the region will bring clouds and a chance for a few mountain showers through early Monday morning. High pressure will move into the region beginning Monday, bringing dry and much warmer conditions through the end of next week. && .DISCUSSION... An upper low will continue to move through the region today, with just a few showers over the mountains through tonight. Breezy afternoon winds can be expected in the San Joaquin Valley today, with gust west to northwest winds in the the Kern County mountains and desert areas, especially through and below the passes through tonight. A ridge of high pressure will build over the region beginning Monday and continuing through the week. This will bring warming temperatures and dry conditions through the week. Temperatures will be go from 5-15 degrees below climatological normals today, to 8-15 degrees above normal by Friday. For the San Joaquin Valley, this means going from the lower 60s today to the lower 80s by Friday. An approaching shortwave trough is forecast to flatten the ridge by next weekend. This will bring a few degrees of cooling but no precipitation. && .AVIATION... Localized terrain obscurations and low ceilings in the Sierra foothills and Kern County mountains. A few showers remaining in the mountains through 12Z Monday. Otherwise, VFR conditions will prevail throughout the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Bean avn/fw...Andersen synopsis...Bean weather.gov/hanford
In the hours before
Local storm report, Mar 25, 1:14 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
114 PM PDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM SNOW TUOLUMNE MEADOWS 37.87N 119.35W
03/25/2018 E7.0 INCH TUOLUMNE CA PARK/FOREST SRVC
8600 FEET. 24 HR SNOWFALL ENDING 7A. THE
DURATION OF THE SNOW EVENT WAS 24 HOURS.
&&
KMLocal storm report, Mar 25, 1:24 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
124 PM PDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM SNOW 3 SSE YOSEMITE NATIONAL 37.67N 119.67W
03/25/2018 M4.0 INCH MARIPOSA CA PARK/FOREST SRVC
BADGER PASS SKI AREA. 7200 FEET. TOTAL AS OF
9AM. THE DURATION OF THE SNOW EVENT WAS 24
HOURS.
&&
KMNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.